Alert archive / South Dakota / Wind Advisories in 2021

Wind Advisory 22, NWS Rapid City, SD

November 10, 20215 counties in South Dakota

NWS Rapid City, SD issued this wind advisory at Nov 10, 2021, 1:01 AM MST for 5 counties in South Dakota. It took effect at Nov 10, 2021, 9:00 AM MST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2021, 1:01 AM MST (08:01 UTC)
In effect from
Nov 10, 2021, 9:00 AM MST
Expired
Nov 10, 2021, 5:00 PM MST
In force
8 hr
Issued by
NWS Rapid City, SD

Counties Butte County, SD, Harding County, SD, Meade County, SD, Pennington County, SD, Perkins County, SD

The radar

The Rapid City radar (KUDX), 88 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 8.0 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2021-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2021-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 171 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1440 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
171 m²/s²
0-3 km storm-relative helicity
356 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

015 
WWUS73 KUNR 100801
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
101 AM MST Wed Nov 10 2021

SDZ001-002-012-013-026-031-072-073-102315-
/O.NEW.KUNR.WI.Y.0022.211110T1600Z-211111T0000Z/
Harding-Perkins-Butte-Northern Meade Co Plains-Rapid City-
Pennington Co Plains-Sturgis/Piedmont Foot Hills-
Southern Meade Co Plains-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, Rapid City, Box Elder, Caputa, Wall, Sturgis, Piedmont, 
Summerset, Ellsworth AFB, and Union Center
101 AM MST Wed Nov 10 2021

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 45 mph.

* WHERE...Parts of northwestern South Dakota and the plains east
  of the Black Hills.

* WHEN...From 9 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
3 follow-up statements
243 
WWUS73 KUNR 101503
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
803 AM MST Wed Nov 10 2021

SDZ001-002-012-013-026-031-072-073-110615-
/O.NEW.KUNR.HW.W.0010.211111T1500Z-211112T0200Z/
/O.CON.KUNR.WI.Y.0022.211110T1600Z-211111T0000Z/
Harding-Perkins-Butte-Northern Meade Co Plains-Rapid City-
Pennington Co Plains-Sturgis/Piedmont Foot Hills-
Southern Meade Co Plains-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, Rapid City, Box Elder, Caputa, Wall, Sturgis, Piedmont, 
Summerset, Ellsworth AFB, and Union Center
803 AM MST Wed Nov 10 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 7 PM MST THURSDAY...

* WHAT...For the Wind Advisory today, northwest winds 25 to 35 mph
  with gusts up to 50 mph expected. For the High Wind Warning
  Thursday, northwest winds 35 to 45 mph with gusts around 60 mph
  expected.

* WHERE...Portions of northwestern and southwestern South Dakota.

* WHEN...For the Wind Advisory, until 5 PM MST this afternoon. For
  the High Wind Warning, from 8 AM to 7 PM MST Thursday. 

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ025-WYZ071-110615-
/O.NEW.KUNR.HW.W.0010.211111T1500Z-211112T0200Z/
Northern Foot Hills-Northeastern Crook-
Including the cities of Spearfish, Whitewood, and Colony
803 AM MST Wed Nov 10 2021

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 7 PM MST THURSDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...In Wyoming, Northeastern Crook County. In South 
  Dakota, the Northern Foot Hills.

* WHEN...From 8 AM to 7 PM MST Thursday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ014-030-032-042>044-046-047-049-074-110615-
/O.NEW.KUNR.HW.A.0006.211111T1800Z-211112T0200Z/
Ziebach-Custer Co Plains-Haakon-Oglala Lakota-Jackson-Bennett-
Mellette-Todd-Tripp-Hermosa Foot Hills-
Including the cities of Dupree, Folsom, Philip, Pine Ridge, 
Oglala, Kyle, Kadoka, Martin, White River, Mission, Winner, 
Hermosa, Buffalo Gap, and Fairburn
803 AM MST Wed Nov 10 2021 /903 AM CST Wed Nov 10 2021/

...HIGH WIND WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Portions of northwestern, south central and 
  southwestern South Dakota. This includes the Tribal Lands of 
  the Cheyenne River Reservation, the Pine Ridge Reservation and 
  the Rosebud Reservation.

* WHEN...From Thursday morning through Thursday evening.

* IMPACTS...The high winds could blow down large trees and 
  damage roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
865 
WWUS73 KUNR 102010
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
110 PM MST Wed Nov 10 2021

SDZ030-074-111115-
/O.UPG.KUNR.HW.A.0006.211111T1800Z-211112T0200Z/
/O.EXB.KUNR.HW.W.0010.211111T1400Z-211112T0400Z/
Custer Co Plains-Hermosa Foot Hills-
Including the cities of Folsom, Hermosa, Buffalo Gap, 
and Fairburn
110 PM MST Wed Nov 10 2021

...HIGH WIND WARNING IN EFFECT FROM 7 AM TO 9 PM MST THURSDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...The Custer County Plains and the Hermosa Foot Hills.

* WHEN...From 7 AM to 9 PM MST Thursday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ014-032-042>044-046-047-049-111115-
/O.UPG.KUNR.HW.A.0006.211111T1800Z-211112T0200Z/
/O.EXB.KUNR.HW.W.0010.211111T1600Z-211112T0600Z/
Ziebach-Haakon-Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp-
Including the cities of Dupree, Philip, Pine Ridge, Oglala, Kyle,
Kadoka, Martin, White River, Mission, and Winner
110 PM MST Wed Nov 10 2021 /210 PM CST Wed Nov 10 2021/

...HIGH WIND WARNING IN EFFECT FROM 9 AM MST /10 AM CST/ TO 11 PM
MST /MIDNIGHT CST/ THURSDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of northwestern, south central and 
  southwestern South Dakota. This includes the Tribal Lands of 
  the Cheyenne River Reservation, the Pine Ridge Reservation and 
  the Rosebud Reservation.

* WHEN...From 9 AM MST /10 AM CST/ to 11 PM MST /midnight CST/ 
  Thursday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ001-002-012-013-026-031-072-073-111115-
/O.EXT.KUNR.HW.W.0010.211111T1400Z-211112T0400Z/
/O.CON.KUNR.WI.Y.0022.000000T0000Z-211111T0000Z/
Harding-Perkins-Butte-Northern Meade Co Plains-Rapid City-
Pennington Co Plains-Sturgis/Piedmont Foot Hills-
Southern Meade Co Plains-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, Rapid City, Box Elder, Caputa, Wall, Sturgis, Piedmont, 
Summerset, Ellsworth AFB, and Union Center
110 PM MST Wed Nov 10 2021

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...
...HIGH WIND WARNING NOW IN EFFECT FROM 7 AM TO 9 PM MST
THURSDAY...

* WHAT...For the High Wind Warning Thursday, northwest winds 35 to
  45 mph with gusts up to 65 mph expected. For the Wind Advisory
  this afternoon, northwest winds 20 to 30 mph with gusts up to 
  45 mph.

* WHERE...Portions of northwestern and southwestern South Dakota.

* WHEN...For the High Wind Warning, from 7 AM to 9 PM MST 
  Thursday. For the Wind Advisory, until 5 PM MST this afternoon.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ025-WYZ071-111115-
/O.EXT.KUNR.HW.W.0010.211111T1400Z-211112T0400Z/
Northern Foot Hills-Northeastern Crook-
Including the cities of Spearfish, Whitewood, and Colony
110 PM MST Wed Nov 10 2021

...HIGH WIND WARNING NOW IN EFFECT FROM 7 AM TO 9 PM MST
THURSDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...In South Dakota, the Northern Foot Hills. In Wyoming, 
  Northeastern Crook County.

* WHEN...From 7 AM to 9 PM MST Thursday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ027-041-111115-
/O.NEW.KUNR.WI.Y.0023.211111T1600Z-211112T0400Z/
Southern Foot Hills-Fall River-
Including the cities of Edgemont, Hot Springs, Ardmore, 
and Oelrichs
110 PM MST Wed Nov 10 2021

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM MST THURSDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...The Southern Foot Hills and the Fall River County 
  Plains.

* WHEN...From 9 AM to 9 PM MST Thursday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control,
  especially in lightweight or high profile vehicles. Strong winds
  can cause blowing dust, reduced visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
555 
WWUS73 KUNR 102349
NPWUNR

URGENT - WEATHER MESSAGE
National Weather Service Rapid City SD
449 PM MST Wed Nov 10 2021

SDZ001-002-012-013-026-031-072-073-111500-
/O.EXP.KUNR.WI.Y.0022.000000T0000Z-211111T0000Z/
/O.CON.KUNR.HW.W.0010.211111T1400Z-211112T0400Z/
Harding-Perkins-Butte-Northern Meade Co Plains-Rapid City-
Pennington Co Plains-Sturgis/Piedmont Foot Hills-
Southern Meade Co Plains-
Including the cities of Buffalo, Lemmon, Bison, Belle Fourche, 
Faith, Rapid City, Box Elder, Caputa, Wall, Sturgis, Piedmont, 
Summerset, Ellsworth AFB, and Union Center
449 PM MST Wed Nov 10 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 9 PM MST
THURSDAY...
...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of northwestern and southwestern South Dakota.

* WHEN...From 7 AM to 9 PM MST Thursday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ025-030-074-WYZ071-111500-
/O.CON.KUNR.HW.W.0010.211111T1400Z-211112T0400Z/
Northern Foot Hills-Custer Co Plains-Hermosa Foot Hills-
Northeastern Crook-
Including the cities of Spearfish, Whitewood, Folsom, Hermosa, 
Buffalo Gap, Fairburn, and Colony
449 PM MST Wed Nov 10 2021

...HIGH WIND WARNING REMAINS IN EFFECT FROM 7 AM TO 9 PM MST
THURSDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...In South Dakota, the Custer County Plains, the Hermosa 
  Foot Hills and the Northern Foot Hills. In Wyoming, 
  Northeastern Crook County.

* WHEN...From 7 AM to 9 PM MST Thursday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ014-032-042>044-046-047-049-111500-
/O.CON.KUNR.HW.W.0010.211111T1600Z-211112T0600Z/
Ziebach-Haakon-Oglala Lakota-Jackson-Bennett-Mellette-Todd-Tripp-
Including the cities of Dupree, Philip, Pine Ridge, Oglala, Kyle,
Kadoka, Martin, White River, Mission, and Winner
449 PM MST Wed Nov 10 2021 /549 PM CST Wed Nov 10 2021/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM MST /10 AM CST/
TO 11 PM MST /MIDNIGHT CST/ THURSDAY...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Portions of northwestern, south central and 
  southwestern South Dakota. This includes the Tribal Lands of 
  the Cheyenne River Reservation, the Pine Ridge Reservation and 
  the Rosebud Reservation.

* WHEN...From 9 AM MST /10 AM CST/ to 11 PM MST /midnight CST/ 
  Thursday.

* IMPACTS...The high winds may blow down large trees and damage 
  roofs, small outbuildings, and signs. Power outages are 
  possible. Travel could be difficult, especially for high 
  profile vehicles. Strong winds can cause blowing dust, reduced 
  visibility, and flying debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons outdoors should watch for flying or falling objects that
may injure you. If you are driving, be prepared for sudden wind
gusts that can cause you to lose control of your vehicle,
especially on open stretches, or as you approach the crest of
hills. Also be alert for debris or dust blowing across the road.

&&

$$

SDZ027-041-111500-
/O.CON.KUNR.WI.Y.0023.211111T1600Z-211112T0400Z/
Southern Foot Hills-Fall River-
Including the cities of Edgemont, Hot Springs, Ardmore, 
and Oelrichs
449 PM MST Wed Nov 10 2021

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 9 PM MST
THURSDAY...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...The Fall River County Plains and the Southern Foot 
  Hills.

* WHEN...From 9 AM to 9 PM MST Thursday.

* IMPACTS...Sudden wind gusts can cause drivers to lose control, 
  especially in lightweight or high profile vehicles. Strong 
  winds can cause blowing dust, reduced visibility, and flying 
  debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before this wind advisory went out at Nov 9, 10:30 PM MST, 2 hours 31 minutes earlier.

Area forecast discussion, Nov 9, 10:30 PM MST, 2 hours 31 minutes before
Area Forecast Discussion For Western SD and Northeastern WY
National Weather Service Rapid City SD
1030 PM MST Tue Nov 9 2021

.DISCUSSION...(This Evening Through Tuesday)
Issued at 121 PM MST Tue Nov 9 2021

Progressive/active NW flow will continue over the region
supporting a windy pattern during most of the period. WAA and
shortwave ridging has supported increasing return flow as well as
mostly sunny skies today. The first in a series of shortwaves will
progress into the region tonight and will support increasing
chances for rain as well as snow (NE WY and the Black Hills). A
couple inches of snow can be expected in the northern Black Hills
late tonight into Wed morning with some weak upslope forcing
expected. Otherwise, an inch or less will be possible over
northeast WY, esp southern Campbell county. Initial sfc trough
will shift winds to the NW Wed morning, with winds increasing in
the late morning. CAA will ensue and combined with breezy profiles
and pressure rises will support near adv to adv level winds on
the NW SD plains into west central SD. Have held off on an adv
given late morning start and will let the night shift issue if
needed. Temps will warm into the 40s and low 50s on the plains per
deep mixing and expected afternoon sun. The next deepening upper
trough will then arrive Thur morning. Main cold front will advect
through the region Thur via a potent backside clipper system,
supporting strong gusty NW winds. Classic setup for high wind
warning level winds given pressure gradient/rises, CAA, and BL
wind progs in excess of 35-40 knots. This is confirmed in model
bufr progs with 50-60 knots gusts progged over much of the
western SD plains, esp from NW into scentral SD. Expecting gusts
of 60 mph to be common on the SD plains with some gusts over 70
mph. A few diurnal snow showers will also be possible Thur,
however very dry profiles suggest mostly virga with any shower
activity, thus the lack of pops. Much colder temperatures can also
be expected with highs only in the 30s and 40s. Winds will
slacken Thur night, with lingering breezy winds Friday, mainly
toward central SD. After a cool and blustery Thur/Friday warmer
conds are expected for Sat. However, active NW flow will set up a
clipper track over the region, with another strong NW flow
shortwave supported by late Sat on the front side of the western
CONUS ridge. This would support another round of wind and cooler
temps Sunday as well as some light snow, with any accums mainly
across NE WY and the northern Black Hills.

&&

.AVIATION...(For the 06Z TAFS Through 06Z Wednesday Night)
Issued At 1029 PM MST Tue Nov 9 2021

A cold front passing through the region tonight will bring gusty
northwest winds and light rain showers through late Wednesday
morning. Mostly VFR conditions are expected, however could be some
localized MVFR conditions overnight, especially over the Black
Hills where rain is expected to transition over to snow during the
cooler hours.

&&

.UNR WATCHES/WARNINGS/ADVISORIES...
SD...None.
WY...None.
&&

DISCUSSION...JC
AVIATION...Dye
Hazardous weather outlook, Nov 9, 8:24 PM MST, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Rapid City SD
824 PM MST Tue Nov 9 2021

SDZ001-002-012>014-031-032-043-044-046-047-049-073-101400-
Harding-Perkins-Butte-Northern Meade Co Plains-Ziebach-
Pennington Co Plains-Haakon-Jackson-Bennett-Mellette-Todd-Tripp-
Southern Meade Co Plains-
824 PM MST Tue Nov 9 2021 /924 PM CST Tue Nov 9 2021/

This Hazardous Weather Outlook is for portions of western South
Dakota.

.DAY ONE...Tonight

A cold front moving through the region late tonight into Wednesday
morning will bring near advisory winds and light rain through
Wednesday afternoon.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Colder and windier conditions will occur on Wednesday and
Thursday with a chance for light snow in northeastern Wyoming and
the Black Hills.

Frequent wind gusts over 50 mph will be possible on the South
Dakota plains Thursday behind a strong cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

SDZ024>030-041-042-072-074-WYZ054>058-071-101400-
Northern Black Hills-Northern Foot Hills-Rapid City-
Southern Foot Hills-Central Black Hills-Southern Black Hills-
Custer Co Plains-Fall River-Oglala Lakota-
Sturgis/Piedmont Foot Hills-Hermosa Foot Hills-Northern Campbell-
Southern Campbell-Western Crook-Wyoming Black Hills-Weston-
Northeastern Crook-
824 PM MST Tue Nov 9 2021

This Hazardous Weather Outlook is for portions of western South
Dakota and northeastern Wyoming.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Colder and windier conditions will occur on Wednesday and
Thursday with a chance for light snow in northeastern Wyoming and
the Black Hills.

Frequent wind gusts over 50 mph will be possible on the South
Dakota plains Thursday behind a strong cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today.

&&

Stay tuned to NOAA weather radio for further updates...or check
our web site at weather.gov/rapidcity

The office that day

Everything else NWS Rapid City, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 8:03 AM MSTHigh Wind WatchUNRBennett, Custer, Haakon, Jackson, Mellette, Oglala Lakota and 3 more5 hr
Nov 10, 8:03 AM MSTHigh Wind WarningUNRBennett, Butte, Custer, Haakon, Harding, Jackson and 9 more39 hr
Nov 10, 1:10 PM MSTWind AdvisoryUNRButte, Custer, Fall River, Harding, Lawrence, Meade and 2 more40 hr

Nearby

Wind Advisories in South Dakota, 2021Every wind advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.